Submit Manuscript  

Article Details


Transient Hepatotoxicity Induced by Vinblastine in a Young Girl with Chiasmatic Low Grade Glioma

[ Vol. 15 , Issue. 3 ]

Author(s):

Niels E. Franke*, Geert J. Blok, Marsha L. Voll and Antoinette Y.N. S.-V. Meeteren   Pages 231 - 235 ( 5 )

Abstract:


Background: Vinblastine (VBL) is a cytostatic drug frequently applied in children with lymphoma and progressive low-grade glioma (LGG), with hematotoxicity as the main side effect.

Case Report: Here, the case of a 7-month-old girl with tumor progression of an LGG during standard chemotherapy with carboplatin and vincristine, is presented. Switching to VBL led to a 20-30- fold increase of transaminases (grade IV CTCAE 5.0), spontaneously resolving after the end of treatment. The toxicity is possibly age-related since it did not re-occur at the restart of VBL at 4 years old. This finding might have consequences for toxicity screening in future protocols, especially when including infants.

Keywords:

Vinblastine, hepatotoxicity, CTCAE, low-grade glioma, infant, chiasmatic.

Affiliation:

Princess Maxima Center for Pediatric Oncology, PO box 113, 3720 AC Bilthoven, Northwest Clinics, Department of Pediatrics, Wilhelminalaan 12, 1815 JD Alkmaar, Amsterdam UMC - Location AMC; PO box 22660; 1100 DD Amsterdam, Princess Maxima Center for Pediatric Oncology, PO box 113, 3720 AC Bilthoven

Graphical Abstract:



Read Full-Text article